Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 7, 2016, 3:19 AM CST for Ellis County, Harper County, Roger Mills County, Oklahoma. It took effect at Mar 7, 2016, 2:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2016, 3:19 AM CST (09:19 UTC)
- In effect from
- Mar 7, 2016, 2:00 PM CST
- Expired
- Mar 7, 2016, 7:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 152 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3159 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898 WWUS84 KOUN 070919 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 319 AM CST MON MAR 7 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTHWESTERN OKLAHOMA... .AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE ROCKIES THIS AFTERNOON. SOUTH WINDS WILL INCREASE AT THE SURFACE. A DRYLINE IS EXPECTED TO MIX EAST ACROSS EXTREME WESTERN AND NORTHWESTERN OKLAHOMA...AND PORTIONS OF WESTERN NORTH TEXAS. MOST LOCATIONS WILL REMAIN ABOVE 20 PERCENT MINIMUM RELATIVE HUMIDITY AHEAD OF THE DRYLINE. HOWEVER...WARM TEMPERATURES AND DRY AIR BEHIND THE DRYLINE ACROSS EXTREME NORTHWESTERN OKLAHOMA IS EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OKZ010-071030- /O.CAN.KOUN.FW.A.0010.160307T1800Z-160308T0000Z/ WOODWARD- 319 AM CST MON MAR 7 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. $$ OKZ004-009-014-080100- /O.UPG.KOUN.FW.A.0010.160307T1800Z-160308T0000Z/ /O.NEW.KOUN.FW.W.0010.160307T2000Z-160308T0100Z/ HARPER-ELLIS-ROGER MILLS- 319 AM CST MON MAR 7 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. * TIMING...THIS AFTERNOON AND EARLY EVENING. * WIND...SOUTH 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...UPPER 70S TO LOW 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
591 WWUS84 KOUN 080053 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 653 PM CST MON MAR 7 2016 OKZ004-009-014-080200- /O.EXP.KOUN.FW.W.0010.000000T0000Z-160308T0100Z/ HARPER-ELLIS-ROGER MILLS- 653 PM CST MON MAR 7 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR NORTHWESTERN OKLAHOMA... WINDS AND HUMIDITY HAVE IMPROVED SINCE THIS AFTERNOON AND RED FLAG CONDITIONS HAVE SUBSIDED. $$ MAHALE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 7, 3:14 AM CST, 5 minutes earlier.
Area forecast discussion, Mar 7, 3:14 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
314 AM CST MON MAR 7 2016
.DISCUSSION...
A FAIRLY COMPLEX SCENARIO SETTING UP ACROSS THE SOUTHERN PLAINS
THE NEXT FEW DAYS. MAIN CONCERNS CONT TO BE WITH REGARDS TO
SEVERE STORM POTENTIAL TODAY AND TUESDAY... FIRE WEATHER... STRONG
WINDS AND HEAVY RAINFALL.
ANOTHER WINDY DAY TODAY ACROSS THE AREA...MAY GET MARGINAL
WIND ADVISORY WIND GUSTS... BUT FOR NOW WILL NOT ISSUE AN
ADVISORY. OTHERWISE... SHORTWAVE WILL LIFT NORTHEAST OUT OF
CENTRAL ROCKIES...WHICH WILL HELP TIGHTEN UP A DRYLINE NEAR THE
WESTERN BORDER OF OKLAHOMA THIS AFTERNOON. FORCING WILL BE RATHER
WEAK INITIALLY AND SOUNDING CONT TO INDICATE A WEAKLY CAPPED
AIRMASS IN PLACE THROUGH MUCH OF THE DAY... LIMITING STORM
DEVELOPMENT.
HOWEVER BY LATE TODAY INTO THIS EVENING... MODELS SHOW A
DISTURBANCE LIFTING NORTHEAST OUT OF THE BIG BEND AREA. THIS
ALONG WITH DEVELOPING LLJ SHOULD BE SUFFICIENT FOR STORMS TO
DEVELOP ACROSS THE WARM SECTOR... BOTH NEAR THE DRYLINE AND
FARTHER EAST IN THE MOIST AIRMASS. MODELS HAVE BEEN PERSISTENT IN
SHOWING A FAVORED AREA OF CONVECTION ACROSS NORTH CENTRAL TEXAS
NORTHWARD TOWARD SOUTH CENTRAL AND PERHAPS CENTRAL OKLAHOMA. ALL
OF THIS ACTIVITY WILL BE DEVELOPING IN A AIRMASS FAVORABLE FOR
SEVERE STORMS.
IN ADDITION TO THE SEVERE RISK TODAY... THERE WILL BE A SMALL
AREA TO THE WEST OF THE DRYLINE FOR CRITICAL FIRE WEATHER
CONDITIONS TO DEVELOP. THE MOST LIKELY AREA WILL BE ACROSS
NORTHWEST OKLAHOMA AND WILL GO AHEAD ON UPGRADE THE FIRE WEATHER
WATCH TO A RED FLAG WARNING FOR LATER TODAY.
THE SCENARIO FOR TUESDAY IS EVEN MORE COMPLEX AS WE COULD
SEE MULTIPLE ROUNDS OF STORMS THROUGH THE DAY. ONE COMPLEX OF
STORMS IS EXPECTED TO BE EXITING NORTHEAST OKLAHOMA AROUND
SUNRISE AS YET ANOTHER LARGE COMPLEX OF STORMS DEVELOPS NORTHWARD
OUT OF CENTRAL TEXAS DURING THE MORNING/MIDDAY. THIS COMPLEX THEN
PUSHES OFF TO THE NORTHEAST NEAR A DEVELOPING WARM FRONT OR
STATIONARY BOUNDARY DURING THE AFTERNOON. WIND FIELDS AND
INSTABILITY NEAR AND SOUTH OF THIS FRONT WILL CONT TO BE
FAVORABLE FOR SEVERE STORMS THROUGH THE DAY AND INTO THE EVENING
HOURS TUESDAY.
HEAVY RAINFALL COULD BECOME A CONCERN AS WELL... ESPECIALLY
ACROSS PARTS OF SOUTH CENTRAL INTO SOUTHEAST OKLAHOMA. BY THE
TIME WE GET TO THE MIDDLE OF THE WEEK WE COULD SEE A RELATIVE
LULL IN THE ACTIVITY AS THE CLOSED UPPER LOW MAKES SLOW EASTWARD
PROGRESS THROUGH NORTHERN MEXICO INTO SOUTHERN TEXAS. AS WE GET
TO THE END OFTHE WEEK INTO THE FOLLOWING WEEKEND... CONFIDENCE IN
EXACTLY HOW THIS UPPER LOW WILL TRACK BECOMES RATHER LOW. SOME
RAIN CHANCES DO LINGER INTO SATURDAY FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 57 70 52 / 30 50 80 50
HOBART OK 76 54 70 48 / 20 40 70 30
WICHITA FALLS TX 75 57 75 52 / 30 70 80 60
GAGE OK 80 44 68 41 / 0 10 40 30
PONCA CITY OK 73 55 68 47 / 20 40 80 40
DURANT OK 71 59 71 57 / 40 80 90 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS
EVENING FOR OKZ004-009-014.
TX...NONE.
&&
04/30Hazardous weather outlook, Mar 6, 11:58 AM CST, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1158 AM CST SUN MAR 6 2016 OKZ004>048-050>052-TXZ083>090-071800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1158 AM CST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FIRE WEATHER... NEAR CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP ACROSS PARTS OF OKLAHOMA... GENERALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR... THIS AFTERNOON DUE TO A COMBINATION OF GUSTY SOUTH WINDS AND WARM DRY AIR. .STRONG WINDS... SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO AROUND 45 MPH WILL CONTINUE THROUGH EARLY EVENING ACROSS PORTIONS OF OKLAHOMA... MAINLY ALONG AND NORTH OF I-40. DRIVING MAY BECOME DIFFICULT ALONG EAST- WEST ROADWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY THROUGH LATE THIS WEEK AS A LARGE... SLOW EVOLVING STORM SYSTEM MOVES ACROSS THE REGION. THERE IS A SLIGHT RISK OF SEVERE STORMS LATE MONDAY AFTERNOON INTO MONDAY EVENING GENERALLY ALONG AND WEST OF I-35. INSTABILITY AND WIND SHEAR THROUGH THE LATE AFTERNOON WILL SUPPORT THE DEVELOPMENT OF STRONG TO SEVERE STORMS... WITH THE STRONGEST STORMS CAPABLE OF LARGE HAIL UP TO GOLF BALLS... DAMAGING WIND GUSTS... AND LOCALLY HEAVY RAINFALL. THERE REMAINS A VERY LOW RISK OF TORNADOES. THERE IS A SLIGHT RISK OF SEVERE STORMS LATE TUESDAY AFTERNOON ACROSS FAR SOUTHERN AND SOUTHEASTERN OKLAHOMA INTO NORTHERN TEXAS. WITHIN A WIDER AREA OF SCATTERED SHOWERS AND THUNDERSTORMS... A FEW STORMS MAY REACH SEVERE LIMITS... WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .FIRE WEATHER... NEAR CRITICAL FIRE WEATHER CONCERNS ARE POSSIBLE ON MONDAY... ESPECIALLY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DUE TO WARM... DRY... AND WINDY CONDITIONS. .HIGH WINDS... STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP AGAIN ON MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. JTK/RB/EM
Nearby
Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.